MAUDE Adverse Event Report: ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 701103
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed, and no anomalies were detected.Meter involved in incident was returned for evaluation.Meter was evaluated with retain strips of specified lot and performed to specification.No failure detected.
 
Event or Problem Description
Patient has owned the meter for one week.Patient stated that he was mistreating himself throughout the day based on the high readings the meter provided.On (b)(6) 2020, patient took three readings throughout the day and treated himself based on the readings as follows; 9:49 am - 532 reading - 10 units of insulin; 1:38 pm - 331 reading - 7 units of insulin; 7:52 pm - 431 reading - 7 units of insulin.Patient then felt symptoms but couldn't tell if he was feeling hyperglycemic or hypoglycemic because he sometimes feels the same way for both and felt that his blood sugar was not under control.Patient also has epilepsy and was experiencing "auras" during this time which indicate a possible seizure may be oncoming.Because he felt his blood glucose was not under control and he was worried about having a seizure, he went to the emergency room.While patient was at the emergency room, he was tested with the relion prime meter and received a result of 402, and when the hospital tested his blood glucose with their equipment, they received a reading of 80, indicating that he was hypoglycemic.The patient was treated with a saline iv and his blood sugar was tested periodically, and he was also given food to help with the low blood glucose he was experiencing.Patient does not want a replacement device and is going to use his one touch meter.Sent return label.

Brand Name
RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
ARKRAY FACTORY, INC.
1480 koji konan-cho
koka shiga, 520-3306,
JA 
MDR Report Key9873378
Report Number1832816-2020-00009
Device Sequence Number2877827
Product Code NBW
UDI-Device Identifier00681131130332
UDI-Public(01)00605388022936,(01)00681131130332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/25/2021
Device Model Number701103
Device Catalogue Number701103
Device Lot Number011420A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age31 YR
Patient Weight73